Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 38, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 7, 2018, 10:50 AM CDT for 10 counties in Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2018, 10:50 AM CDT (15:50 UTC)
- Expired
- May 7, 2018, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3572 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS84 KAMA 071550 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1050 AM CDT Mon May 7 2018 TXZ011>020-317-072200- /O.NEW.KAMA.FW.W.0038.180507T1550Z-180508T0200Z/ Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth-Palo Duro Canyon- 1050 AM CDT Mon May 7 2018 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 9 PM CDT this evening. * Affected Area...In Texas...Oldham...Potter...Carson...Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley... Collingsworth and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 25 mph with gusts to near 30 mph. * Relative Humidity...As low as 5 to 10 percent. * Red Flag Threat Index...2 to 3. * Timing...Critical fire weather conditions will continue until 9 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
316 WWUS84 KAMA 071944 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 244 PM CDT Mon May 7 2018 TXZ011>020-317-080200- /O.CON.KAMA.FW.W.0038.000000T0000Z-180508T0200Z/ Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth-Palo Duro Canyon- 244 PM CDT Mon May 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Carson...Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley... Collingsworth and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 25 mph with gusts to near 30 mph. * Relative Humidity...As low as 5 to 10 percent. * Red Flag Threat Index...3 to 4. * Timing...Critical fire weather conditions will continue until 9 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 6:23 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 7, 6:23 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 623 AM CDT Mon May 7 2018 .AVIATION... VFR conditions expected next 24 hours with only high clouds forecast and no visibility restrictions expected. Surface wave expected to move east across northern parts of forecast area before dissipating by midday. Result will be varying surface winds. At GUY, light and variable surface winds will become southwest around 10 kt around 15z, and then become light/variable again by day's end. At DHT, light to moderate southwest surface winds will prevail. At AMA, southwest surface winds will begin gusting into the 25 to 30 kt range around 14z. Gusts expected to drop off around 01z Tuesday, but south-southwest sustained winds in the 15 to 20 kt range expected for remaining hours of the forecast as 40 to 50 kt low-level jet develops. Cockrell && .PREV DISCUSSION... /Issued 328 AM CDT Mon May 7 2018/ DISCUSSION... Northwesterly flow aloft in-conjunction with a surface southwesterly flow will keep the Panhandles region dry and very warm to start the forecast period. With downsloping flow off the high terrain of New Mexico, a very dry airmass with very warm temperatures will contribute to elevated fire weather conditions for parts of the TX Panhandle. Otherwise, southwesterly winds will allow high temperatures this afternoon to climb well into the 90s across the entire region with some areas in the southern TX Panhandle flirting with 100 degrees, especially Palo Duro Canyon. A mid level perturbation in the mean northwest flow in- conjunction with a stalled front across portions of the northeastern Panhandles will help set the stages for possible precipitation going into the second half of Tuesday. Weak south to southeasterly flow, especially across the eastern Panhandles may advect enough low level moisture to interact with aforementioned features to develop a chance of showers and thunderstorms. Best chances will be along a line from Amarillo to Guymon and especially points east toward the far eastern Panhandles near the exiting warm front and surface low pressure system along the KS/OK line. Updates for fine tuning the exact probabilities of precip will come with future forecast packages. The main concerns moving forward through the week starting today will be the continued heat across the region. High temps in the 90s is expected throughout the entire week. Some of the 07/00Z numerical data is trying to suggest H850 temps of 30-32C by the end of the week. The current forecast reflects higher than guidance due to a persistent south to southwesterly flow. Would not be surprised if some areas across the Panhandle may see their first triple digit heat by the end of the week. Going toward the end of the forecast period, latest global guidance is illustrating a more robust system moving toward the Four Corners region by the second half of the coming weekend along with an associated cold front. Best chances of precipitation at this time going into the weekend will be across the OK Panhandle and northern TX Panhandle near the main upper level system. Temperatures behind the front should drop back to near average as we go to the second half of the weekend. Meccariello FIRE WEATHER... Elevated fire weather conditions are expected across most of the Texas Panhandle, especially the central and southern TX Panhandle. Downsloping southwesterly winds will drop min RH values ranging from 9-15% by this afternoon. Max RFTI values of 3 are reflected from these low RH values. With a rather weak surface low centered over the north central Panhandles, 20 ft. winds should remain around 15 kts by this afternoon rounding the base of the surface low. However, coupled with very warm temperatures, elevated fire weather conditions are expected across the central and southern TX Panhandle with a Fire Danger Statement for this afternoon across the aforementioned areas. Elevated fire weather conditions are expected across the western Panhandles as we go toward the end of the week on Thursday and Friday. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 97 64 95 56 91 / 0 5 20 10 0 Beaver OK 96 62 95 58 92 / 0 5 20 10 0 Boise City OK 91 56 90 51 88 / 0 5 10 10 0 Borger TX 98 68 95 61 92 / 0 5 20 10 0 Boys Ranch TX 98 62 94 54 93 / 0 5 10 10 0 Canyon TX 97 63 95 54 93 / 0 5 10 10 0 Clarendon TX 97 64 96 61 92 / 0 5 20 10 0 Dalhart TX 94 57 92 52 90 / 0 5 10 10 0 Guymon OK 95 60 94 55 91 / 0 5 10 10 0 Hereford TX 96 61 94 55 92 / 0 5 10 10 0 Lipscomb TX 96 64 95 60 92 / 0 5 20 20 0 Pampa TX 95 65 95 58 90 / 0 5 20 10 0 Shamrock TX 97 65 95 64 92 / 0 5 20 20 0 Wellington TX 98 66 97 64 94 / 0 5 20 20 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/29
Hazardous weather outlook, May 7, 3:40 AM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 340 AM CDT Mon May 7 2018 OKZ001>003-TXZ001>020-317-072300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 340 AM CDT Mon May 7 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are expected across the southern three quarters of the Texas Panhandle this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across parts of the Panhandles Tuesday afternoon and Tuesday night. Chances of thunderstorms reaching severe limits remain low. Elevated to critical fire weather conditions will be possible across portions of the Texas and Oklahoma Panhandles Thursday, and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions today, Thursday, and Friday.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.